Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter September 22, 2017

Unified approach to graphs and metric spaces

  • Jan Pavlík EMAIL logo
From the journal Mathematica Slovaca

Abstract

The paper provides a generalization of a metric with values in a general structure. Quantales and special kinds of ordered monoids are shown to be suitable for this purpose. Topological and categorical properties of spaces with such generalized metrics are studied and a special emphasis is given on paths in these spaces.

MSC 2010: 54E35; 06F05

The support was provided by Brno University of Technology, specific research plan no. FSI-S-17-4464.



(Communicated by Jiří Rachůnek)


Acknowledgement

The author gratefully acknowledges useful comments and advice of Sergej Solovjov, Jan Paseka and Jiří Rachůnek.

References

[1] Adámek, J.—Herrlich, H.—Strecker, G. E.: Abstract and concrete categories. The Joy of Cats. Dover Books on Mathematics, 2004.Search in Google Scholar

[2] Arbeláez, P.—Cohen, L.: A metric approach to vector-valued image segmentation, Int. J. Comput. Vis. 69 (2006), 119–126.10.1007/s11263-006-6857-5Search in Google Scholar

[3] Ball, R. N.—Pultr, A.: Quotients and Colimits of κ-Quantales, prepublication 967, KAM-DIMATIA Series, 2010.Search in Google Scholar

[4] Barthélemy, J.-P.—Brucker, F.—Osswald, C.: Combinatorial optimization and hierarchical classifications, Quarterly Journal of the Belgian, French and Italian Operations Research Societies 2 (2004), 179–219.Search in Google Scholar

[5] Bertrand, P.: Set systems and dissimilarities, European J. Combin. 21 (2000), 727–743.10.1006/eujc.1999.0379Search in Google Scholar

[6] Burago, D.—Burago, I.—Ivanov, S.: A Course in Metric Geometry. In: CRM Proc. Lecture Notes, American Mathematical Society, 2001.Search in Google Scholar

[7] Bělohlávek, R.: Fuzzy Relational Systems: Foundations and Principles, Kluwer Academic Publishers, Norwell, MA, USA, 2002.10.1007/978-1-4615-0633-1Search in Google Scholar

[8] Chang, C. C.: Algebraic analysis of many valued logics, Trans. Amer. Math. Soc. 88 (1958), 467–490.10.1090/S0002-9947-1958-0094302-9Search in Google Scholar

[9] Cignoli, R. L.—d’Ottaviano, I. M.—Mundici, D.: Algebraic Foundations of Many-Valued Reasoning, Vol. 7, Springer Science & Business Media, 2013.Search in Google Scholar

[10] Cintula, P.—Hájek, P.—Noguera, C.: Handbook of Mathematical Fuzzy Logic. Math. Logic Found., Vol. 37 and 38, 2011.Search in Google Scholar

[11] Darnel, M.: Theory of Lattice-Ordered Groups, Vol. 187, CRC Press, 1994.10.1007/978-94-015-8304-6_9Search in Google Scholar

[12] Dvurečenskij, A.—Pulmannová S.: New Trends in Quantum Structures, Vol. 516, Springer Science & Business Media, 2013.Search in Google Scholar

[13] Evans, K.—Konikoff, M.—Madden, J. J.—Mathis, R.—Whipple, G.: Totally ordered commutative monoids, Semigroup Forum 62 (2001), 249–278.10.1007/s002330010026Search in Google Scholar

[14] Fuchs, L.: Partially Ordered Algebraic Systems. Dover Books on Mathematics, Dover Publications, 2014.Search in Google Scholar

[15] Hájek, P.: Basic fuzzy logic and bl-algebras, Soft comput. 2 (1998), 124–128.10.1007/s005000050043Search in Google Scholar

[16] Hájek, P.: Metamathematics of Fuzzy Logic, Vol. 4, Springer Science & Business Media, 1998.10.1007/978-94-011-5300-3Search in Google Scholar

[17] Hart, K. P.—Nagata, J.-I.—Vaughan, J. E.: Encyclopedia of General Topology, Elsevier, 2003.Search in Google Scholar

[18] Heckmann, R.: Similarity, topology, and uniformity, J. Log. Algebr. Program. 79 (2010), 10–31. Special Issue: Logic, Computability and Topology in Computer Science: A New Perspective for Old Disciplines.10.1016/j.jlap.2009.02.003Search in Google Scholar

[19] Herman, G. T.: Geometry of Digital Spaces. Appl. Numer. Harmon. Anal., Birkhäuser Boston, 1998.10.1007/978-1-4612-4136-2_3Search in Google Scholar

[20] Jardine, N.—Sibson, R.: Mathematical Taxonomy. Wiley series in probability and mathematical statistics, Wiley, 1971.Search in Google Scholar

[21] Jenča, G.—Marinová, I.—Riečanová, Z.: Central elements, blocks and sharp elements of lattice effect algebras. In: Proceedings of the third seminar Fuzzy Sets and Quantum Structures, Vyhne, Slovakia, 2002, pp. 28–33.Search in Google Scholar

[22] Kopperman. R.: All topologies come from generalized metrics, Amer. Math. Monthly 95 (1988), 89–97.10.2307/2323060Search in Google Scholar

[23] Kôpka, F.—Chovanec, F.: d-posets, Math. Slovaca 44 (1994), 21–34.Search in Google Scholar

[24] Krőtzsch, M.: Generalized ultrametric spaces in quantitative domain theory, Theoret. Comput. Sci. 368 (2006), 30–49.10.1016/j.tcs.2006.05.037Search in Google Scholar

[25] Leclerc, B., Description combinatoire des ultramétriques, Math. Sci. Hum. Math. Soc. Sci. 73 (1981), 5–37.Search in Google Scholar

[26] Paseka, J.: Representations of zero-cancellative pomonoids, Math. Slovaca 64 (2014), 777–788.10.2478/s12175-014-0239-1Search in Google Scholar

[27] Paseka, J.—Rosický J.: Quantales. In: Current Research in Operational Quantum Logic, Springer, 2000, pp. 245–262.10.1007/978-94-017-1201-9_10Search in Google Scholar

[28] Pavlík, J.: Thresholding of a digital image by free terms, J. Math. Imaging Vision 51 (2015), 338–354.10.1007/s10851-014-0526-zSearch in Google Scholar

[29] Pulmannová, S.: Extensions of partially ordered partial abelian monoids, Czechoslovak Math. J. 56 (2006), 155–178.10.1007/s10587-006-0011-ySearch in Google Scholar

[30] Riečanová, Z.: Embeddings of generalized effect algebras into complete effect algebras, Soft Comput. 10 (2006), 476–482.10.1007/s00500-005-0521-9Search in Google Scholar

[31] Rosenfeld, A.: Fuzzy digital topology, Information and Control 40 (1979), 76–87.10.1016/S0019-9958(79)90353-XSearch in Google Scholar

[32] Rosenfeld, A.: Continuous functions on digital pictures, Pattern Recognition Letters 4 (1986), 177–184.10.1016/0167-8655(86)90017-6Search in Google Scholar

[33] Rosenthal, K. I.: Quantales and Their Applications, Vol. 234, Longman Scientific and Technical, 1990.Search in Google Scholar

[34] Rudin, W.: Principles of Mathematical Analysis, McGraw-Hill, New York, 1964.Search in Google Scholar

[35] Swamy, K. N.: Dually residuated lattice ordered semigroups, Math. Ann. 159 (1965), 105–114.10.1007/BF01360284Search in Google Scholar

[36] Tunnicliffe, W.: The free completely distributive lattice over a poset, Algebra Universalis 21 (1985), 133–135.10.1007/BF01187563Search in Google Scholar

[37] Vetterlein, T.: On positive commutative tomonoids, Algebra Universalis 75 (2016), 381–404.10.1007/s00012-016-0377-0Search in Google Scholar

Received: 2015-2-2
Accepted: 2017-1-26
Published Online: 2017-9-22
Published in Print: 2017-10-26

© 2017 Mathematical Institute Slovak Academy of Sciences

Downloaded on 5.3.2024 from https://www.degruyter.com/document/doi/10.1515/ms-2017-0044/html
Scroll to top button